Alert archive / Washington / Gale Warnings in 2012
Gale Warning 72, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Nov 20, 2012, 2:35 AM PST. It took effect at Nov 20, 2012, 6:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2012, 2:35 AM PST (10:35 UTC)
- In effect from
- Nov 20, 2012, 6:00 AM PST
- Expired
- Nov 20, 2012, 3:14 PM PST
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
813 WHUS76 KSEW 201035 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 235 AM PST TUE NOV 20 2012 PZZ150-153-156-170-173-176-201845- /O.UPG.KSEW.SC.Y.1116.000000T0000Z-121121T0600Z/ /O.NEW.KSEW.GL.W.0072.121120T1400Z-121120T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 235 AM PST TUE NOV 20 2012 ...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PST THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTH TO SOUTHEAST INCREASING TO 25 TO 35 KNOTS THIS MORNING. * SEAS...COMBINED SEAS 13 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-201845- /O.EXB.KSEW.SC.Y.1116.121120T1700Z-121121T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 235 AM PST TUE NOV 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PST THIS EVENING. * WIND AND WAVES...SOUTHEAST WIND INCREASING TO 15 TO 30 KNOTS EARLY THIS AFTERNOON. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-201845- /O.CON.KSEW.RB.Y.0032.000000T0000Z-121121T0600Z/ GRAYS HARBOR BAR- 235 AM PST TUE NOV 20 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * BAR CONDITION...ROUGH. * COMBINED SEAS...10 TO 14 FEET WITH BREAKERS LIKELY. * FIRST EBB...945 AM THIS MORNING. * SECOND EBB...1000 PM TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-132-134-135-201845- /O.CON.KSEW.SC.Y.1116.000000T0000Z-121121T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- PUGET SOUND AND HOOD CANAL- 235 AM PST TUE NOV 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 25 KNOTS WILL RE- DEVELOP ON TUESDAY. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-201845- /O.CON.KSEW.SC.Y.1118.000000T0000Z-121121T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 235 AM PST TUE NOV 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...SOUTH TO SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
000 WHUS76 KSEW 201721 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 921 AM PST TUE NOV 20 2012 PZZ150-153-156-170-173-176-210130- /O.EXT.KSEW.GL.W.0072.000000T0000Z-121121T0300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 921 AM PST TUE NOV 20 2012 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * WIND...SOUTH TO SOUTHEAST INCREASING TO 25 TO 35 KNOTS THIS MORNING. * SEAS...COMBINED SEAS 13 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-210130- /O.CON.KSEW.RB.Y.0032.000000T0000Z-121121T0600Z/ GRAYS HARBOR BAR- 921 AM PST TUE NOV 20 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * BAR CONDITION...ROUGH. * COMBINED SEAS...10 TO 14 FEET WITH BREAKERS LIKELY. * FIRST EBB...945 AM THIS MORNING. * SECOND EBB...1000 PM TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130>132-134-135-210130- /O.CON.KSEW.SC.Y.1116.000000T0000Z-121121T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- PUGET SOUND AND HOOD CANAL- 921 AM PST TUE NOV 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 25 KNOTS WILL RE- DEVELOP ON TUESDAY. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-210130- /O.CON.KSEW.SC.Y.1118.000000T0000Z-121121T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 921 AM PST TUE NOV 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...SOUTH TO SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
204 WHUS76 KSEW 202314 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 314 PM PST TUE NOV 20 2012 PZZ150-153-156-170-173-176-210715- /O.CAN.KSEW.GL.W.0072.000000T0000Z-121121T0300Z/ /O.EXB.KSEW.SC.Y.1116.000000T0000Z-121122T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 314 PM PST TUE NOV 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WIND...SOUTHERLY WINDS OF 15 TO 25 KNOTS BECOMING WESTERLY DURING THE DAY WEDNESDAY. * WAVES...SOUTHWESTERLY SWELL OF 11 TO 13 FEET AT 10 SECONDS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-210715- /O.EXT.KSEW.RB.Y.0032.000000T0000Z-121121T2300Z/ GRAYS HARBOR BAR- 314 PM PST TUE NOV 20 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 3 PM PST WEDNESDAY... * BAR CONDITION...ROUGH. * COMBINED SEAS...12 TO 14 FEET WITH BREAKERS LIKELY. * FIRST EBB...10 PM TUESDAY EVENING. * SECOND EBB...11 AM WEDNESDAY MORNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-132-134-135-210715- /O.EXT.KSEW.SC.Y.1116.000000T0000Z-121122T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- PUGET SOUND AND HOOD CANAL- 314 PM PST TUE NOV 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST WEDNESDAY... * WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-210715- /O.EXT.KSEW.SC.Y.1118.000000T0000Z-121122T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 314 PM PST TUE NOV 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST WEDNESDAY... * WIND AND WAVES...SOUTH TO SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-210715- /O.EXT.KSEW.SC.Y.1116.000000T0000Z-121121T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 314 PM PST TUE NOV 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WIND...SOUTHERLY WINDS OF 15 TO 25 KNOTS. * WAVES...SOUTHWESTERLY SWELL SWELL 9 FT AT 10 SECONDS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 19, 10:00 PM PST, 4 hours 35 minutes earlier.
Area forecast discussion, Nov 19, 10:00 PM PST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
1000 PM PST MON NOV 19 2012
.SYNOPSIS...A FRONTAL SYSTEM IS MOVING INLAND. THE NEXT SYSTEM WILL
MOVE THROUGH WESTERN WASHINGTON TUESDAY AFTERNOON. A COLD FRONT WILL
MOVE THROUGH THE REGION LATER TUESDAY NIGHT AND WEDNESDAY MORNING.
THANKSGIVING DAY COULD BE DRY...AND THEN A FRONT WILL REACH THE AREA
THURSDAY NIGHT OR FRIDAY. HIGH PRESSURE AND A DRY WEATHER PATTERN
WILL PROBABLY DEVELOP OVER THE WEEKEND.
&&
.SHORT TERM...CORRECTED LAST PARAGRAPH OF HYDRO DISCUSSION. THE WET
WARM FRONTAL SYSTEM HAS CLEARED MOST OF WESTERN WASHINGTON...SEE THE
HYDRO DISCUSSION FOR SOME PARTICULARS. THE SATELLITE IMAGE SHOWS THE
BAROCLINIC ZONE EXTENDING FROM WESTERN OREGON COAST INTO EASTERN WA
THIS EVENING. MOST OF WESTERN WA WILL HAVE SCATTERED SHOWERS TONIGHT
AND SOME PARTIAL CLEARING PERIODS. THE NEXT FRONT WONT BE AS WET OR
WARM...IT IS TAKING SHAPE OUT IN THE AREA JUST BEYOND 130W THIS
EVENING AS THE SHOWERS COME TOGETHER INTO AN INSTANT OCCLUSION. THAT
FRONTAL WAVE MOVES INTO THE WA COASTAL WATERS LATER TUESDAY MORNING
IN BOTH THE NAM AND GFS. A SECOND FRONTAL WAVE SPINS UP TUESDAY
NIGHT...THE NAM HAS A 1002MB LOW CENTER INTO ASTORIA AROUND 4AM WED
WHILE THE GFS SHOWS A 998MB LOW INTO HOQUIAM AT THAT TIME. THESE
NEXT TWO FRONTAL WAVES WILL GIVE A BOUT OF RAIN AND BLUSTERY
WEATHER. THE AIR MASS WILL BE A NOTCH COOLER WITH EACH SYSTEM...SO
THAT BY WEDNESDAY THE SNOW LEVEL WILL HAVE DROPPED BELOW THE PASSES
AGAIN. IT WILL PROBABLY BE SNOW ON STEVENS PASS WITH BOTH FRONTAL
WAVES...BUT PROBABLY NOT DROP DOWN BELOW SNOQUALMIE PASS TIL THE
FRONTAL SYSTEM WED MORNING. 19
.LONG TERM...A SYSTEM BRAKING THROUGH THE MEAN RIDGE OUT AROUND THE
DATELINE SPINS UP JUST OUTSIDE OF 140W ON WEDNESDAY...BUT THAT IS
TOO FAR OFFSHORE TO HAVE MUCH IMPACT ON WESTERN WA. THE ASSOCIATED
FRONTAL SYS CLIPS THE NORTH COAST THURSDAY BUT IF THE 00Z GFS IS
CORRECT MOST OF WESTERN WA WILL NOT GET MUCH PRECIP THU. THE GFS
SHOWS THE COLD FRONT MOVING THRU WESTERN WA FRIDAY...OCCLUDED AND
WEAKENING BY THAT TIME. 24 HOUR RAINFALL AMOUNTS FROM THAT SYSTEM
ARE NOT ESPECIALLY WET AS IN PREVIOUS SOLUTIONS...MAYBE AN INCH OR
TWO. THEN AFTER THAT SYSTEM THE GFS HAS 1030MB HIGH PRESSURE
BUILDING OVER THE AREA NEXT SUNDAY. 19
&&
.HYDROLOGY...HYDROLOGICALLY SIGNIFICANT PRECIPITATION ENDED THIS
AFTERNOON IN THE OLYMPICS AND OVER THE SOUTHWEST. UPPER REACHES OF
RIVERS HAVE CRESTED. ALL THAT REMAINS AT THIS POINT IS FOR THE
RIVERS TO RECEDE BELOW FLOOD STAGE...EXCEPT FOR THE LOWER CHEHALIS
RIVER WHERE THE FLOOD WAVE HAS YET TO ARRIVE.
THE DESCHUTES RIVER AT DESCHUTES AND THE PUYALLUP RIVER AT ORTING
BOTH ROSE ABOVE FLOOD STAGE THIS EVENING AND CAUSED MINOR FLOODING.
BOTH WILL FALL BELOW FLOOD STAGE LATER TONIGHT. THE THREE FORKS OF
THE UPPER SNOQUALMIE RIVER CRESTED WITH A SUMMED FLOW OF AROUND
14000 CFS...WELL BELOW THE FLOOD FLOW AT THE FALLS OF 20000 CFS. THE
TOLT RIVER ALSO CRESTED WELL BELOW FLOOD STAGE. BY THE TIME THE
CREST AT THE FALLS TRAVELS DOWNSTREAM TO CARNATION ANY CONTRIBUTION
OF THE TOLT WILL BE MINOR AND THE SNOQUALMIE AT CARNATION SHOULD
CREST BELOW FLOOD STAGE TUESDAY MORNING.
THE SKOKOMISH RIVER WILL LIKELY REMAIN ABOVE FLOOD STAGE THROUGH
TUESDAY.
THE MAIN RIVER OF CONCERN IS THE CHEHALIS. THE UPPERMOST REACHES
HAVE CRESTED BUT WERE HIGH ENOUGH TO CAUSE MODERATE FLOODING ON THE
REACHES OF THE RIVER NEAR CENTRALIA AND GRAND MOUND. CENTRALIA WILL
REACH FLOOD STAGE TUESDAY MORNING AND CREST LATE IN THE AFTERNOON...
WITH GRAND MOUND FOLLOWING SEVERAL HOURS LATER. THE FLOOD CREST WILL
NOT REACH THE LOWEST REACH OF THE CHEHALIS UNTIL LATE WEDNESDAY.
THE FLOOD WATCH HAS ENDED FOR KING...PIERCE...THURSTON...AND LEWIS
COUNTIES WHERE ALL THE RIVERS THAT ARE GOING TO FLOOD ALREADY HAVE
FLOOD WARNINGS. THE WATCH REMAINS IN EFFECT FOR GRAYS HARBOR COUNTY
FOR THE LOWER CHEHALIS RIVER. THE URBAN AND SMALL STREAM FLOOD
WARNING WAS ALSO ALLOWED TO EXPIRE.
ANOTHER FRONT IS FORECAST TO ARRIVE TUESDAY NIGHT BUT RAINFALL
AMOUNTS WILL NOT BE HYDROLOGICALLY SIGNIFICANT. A WETTER FRONT
WILL MOVE ACROSS THE AREA THURSDAY NIGHT THROUGH FRIDAY. LATEST
MODEL GUIDANCE SHOWS THIS FRONT MOVING FAST ENOUGH TO KEEP FLOODING
FROM BEING A PROBLEM. BURKE
&&
.AVIATION...A BROAD UPPER TROUGH OVER THE NE PAC WILL KEEP WRN WA
UNDER ACTIVE SW FLOW ALOFT THROUGH TUE EVNG. A NEGATIVELY TILTED
COLD FRONT WILL REACH THE COAST AROUND MID-DAY TUE. EARLY TUE
MORNING IN ADVANCE OF THE FRONT...LOW-LEVEL OFFSHORE FLOW WILL DRY
OUT THE LOW LEVELS AND BRING A FEW HOURS OF PREVAILING VFR CONDS.
THE FRONT WILL CROSS WRN WA EARLY TUE AFTN. BEHIND THE FRONT ON TUE
AFTN...LOW-LEVEL SLY FLOW WILL INCREASE...AND THE AIR MASS WILL
BECOME A BIT MORE UNSTABLE.
KSEA...A FEW SHOWERS THROUGH 12Z...BUT PREVAILING DRY WEATHER AND
IMPROVING CIGS EXPECTED. GRADIENTS BECOMING MORE EASTERLY OVERNIGHT
IN ADVANCE OF THE NEXT FRONT. THIS WILL DRY OUT THE AIR MASS IN THE
15Z-18Z TIME FRAME ON TUE MORNING WITH RELATIVELY FEW CLOUDS AND A
FEW HOURS WILL LITTLE CHANCE OF RAIN. FROPA EXPECTED ARND 18Z-19Z.
THIS WILL A QUICK INCRS IN LOW-LEVEL SOUTHERLIES AND A RETURN OF
SHOWERY WEATHER. BY 21Z...WINDS NEAR 4500 FEET MSL WILL BE AROUND 50
KT. SFC AND LOW-LEVEL WINDS WILL SLOWLY EASE FROM 00Z-06Z ON TUE
EVNG. HANER
&&
.MARINE...A TRAIN OF ACTIVE STORMS WILL CONTINUE TO FOCUS ON THE
PACIFIC NORTHWEST THIS WEEK. A COLD FRONT WILL REACH THE WATERS ON
TUE AFTERNOON...PRECEDED BY MODERATE SE GRADIENTS...THEN FOLLOWED BY
A SURGE OF SMALL CRAFT SOUTHERLIES OVER THE INLAND WATERS. A LOW
PRES CENTER WILL PASS ACROSS WRN WA ON WED MORNING... FOLLOWED BY A
PERIOD OF STRONG SW GRADIENTS. A HIGH PRES RIDGE WILL QUICKLY PASS
ON WED EVENING...FOLLOWED BY INCREASING SE GRADIENTS ON THU AND THU
EVENING.
WITH THE PICKUP IN SE GRADIENTS ON TUE MORNING...WILL BE A CLOSE
CALL OVER THE COASTAL WATERS WILL GALES. HANER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH SURF ADVISORY FOR THE COAST UNTIL 4 AM PST TUESDAY.
FLOOD WATCHES...WARNINGS...OR ADVISORIES ARE IN EFFECT FOR
PARTS OF THE FORECAST AREA.
PZ...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE COASTAL WATERS...
ENTRANCES TO THE STRAIT OF JUAN DE FUCA...NORTHERN INLAND
WATERS...AND PUGET SOUND/HOOD CANAL.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR CONDITIONS
UNTIL 10 PM PST TUESDAY.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 6:11 PM PST | River Flood Warning | SEW | Pierce | 12 hr |
| Nov 19, 6:32 PM PST | River Flood Warning | SEW | Thurston | 12 hr |
| Nov 20, 3:57 AM PST | River Flood Warning | SEW | Grays Harbor | 67 hr |
| Nov 20, 9:22 AM PST | Winter Weather Advisory | SEW | 5 hr | |
| Nov 20, 9:30 AM PST | Wind Advisory | SEW | 6 hr | |
| Nov 20, 10:50 AM PST | Coastal Flood Advisory | SEW | San Juan | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.